1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
August 8th - What is the one thing about suffering with severe ME that the world needs to know?
Andrew Gladman brings our coverage of the Understanding & Remembrance Day for Severe ME, airing the voice of patients ...
Discuss the article on the Forums.

B12 caused extreme worsening of symptoms?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Esmeralda, May 17, 2012.

  1. Esmeralda

    Esmeralda

    Messages:
    16
    Likes:
    0
    I'm writing using my wife's account since she is too ill to write herself. She has had ME/CFS for a number of years, increaslingly getting worse. When she last visited her doctor she was prescribed B12 injections (hydroxocobalamin). Since she is very sensitive to side effects she started with a tenth of the prescribed dose (which was 1 mg - she started with 0.1 mg). 20-30 minutes afterwards she started to feel an increased fatigue and kind of a pressure across the chest. She felt it got harder to breath normally.This is 10 days ago. Since then she has felt that these symptoms have gotten worse. It seems unlikley, but could this really be caused by that single injection? And if so, do you have any insights as to why this happened?
  2. Freddd

    Freddd Senior Member

    Messages:
    4,539
    Likes:
    873
    Salt Lake City
    Hi Esmeralda's Husband,

    Most likely it is one or more induced deficiencies. I would be more sure if you were doing the active b12 protocol because I know those responses inside out. Give all the "side effect" symptoms and we can probably identify the specific problem if you are detailed.
  3. Esmeralda

    Esmeralda

    Messages:
    16
    Likes:
    0
    The side effects are a feeling of weakness in the muscles, she feels its heavy to breath and she talks about a feeling of confusion. When we have read about potassium deficency signs it seems to match these symptoms. However the "side effects2 seems to get worse ande worse even though the dose B12 she took was rather small so maybe it has triggered a more complicated chain reaction. I don't know if folates has anything to do with it?
  4. Freddd

    Freddd Senior Member

    Messages:
    4,539
    Likes:
    873
    Salt Lake City
    Hi Esmerelda's Husband,

    The turning on of healing requiring somewhere between 1600-3000mg daily of potassium and a similar amount of metafolin to support the healing and not have symptoms of deficiency or insufficiency can happen with an absorbed 50mcg of b12 and maybe less. If you don't correct the potassium it will get worse and worse and become dangerous and even fatal.
  5. Esmeralda

    Esmeralda

    Messages:
    16
    Likes:
    0
    Hi again! My wife has now started taking potassium although not in the doses mentioned. She has a very sensitive stomach so she has to start with low doses. She is trying to eat potassium rich food as well. Over the last few days her symptoms get worse and worse and har fatigue has increased even more. Do you have any idea how long time it will take to turn this around if one get enough potassium in the system? Can the symptoms get worse initially as part of a healing process?
  6. Freddd

    Freddd Senior Member

    Messages:
    4,539
    Likes:
    873
    Salt Lake City
    Hi E_Husband,

    Increasing low potassium can be FATAL. It can cause paralysis, heart failure, paralyzed intestines, etc Stop taking the other supplements until she gets the potassium under control. That will only slow it a little at this point. I don't know where it gets damgerous but one person ignored it too long and ended up in the ER. The symptoms themselves become perceived more intensly. Nerve damage a person was't aware of. Every little excrutiating detail that had been a blurr for 20 years, all these things become very easy to sense. So many symptoms are more intense. However, potassium and folate insufficiencies can get very sick very quickly.

See more popular forum discussions.

Share This Page